Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 285, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Nov 6, 2005, 1:37 PM EST for Westmoreland County, Pennsylvania. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2005, 1:37 PM EST (18:37 UTC)
- Expired
- Nov 6, 2005, 3:00 PM EST
- In force
- 83 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 12:50 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 5:44 AM EST, 7 hours 53 minutes earlier.
Area forecast discussion, Nov 6, 5:44 AM EST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 AM EST SUN NOV 6 2005
.SHORT TERM (REST OF TODAY)...
UPDATE MADE TO FORECAST AS SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL NOON FOR THE OHIO COUNTIES AND 2 NORTHWEST PA
COUNTIES. LINE OF THUNDERSTORMS COULD REACH OHIO-PENNSYLVANIA
BORDER AND OHIO RIVER BY NOONTIME.
&&
.PREVIOUS DISCUSSION...
(ISSUED 306 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH MONDAY)...
LATEST NAM AND GFS MODEL RUNS SLIGHTLY SLOWER WITH MOVEMENT OF COLD
FRONT THROUGH THE UPPER OHIO VALLEY TODAY. SO EXPECT COLD FRONTAL
PASSAGE TO BE 19Z-20Z FOR FKL-PIT-MGW. THIS MID-AFTERNOON PASSAGE
WILL ALLOW INCREASED LOWLEVEL HEATING TODAY AND SO INCREASED
INSTABILITY. COUPLING THIS WITH FAST WINDS ALOFT...DAYTIME WIND
GUSTS CAN GO OVER 45 MPH, SO THE WIND ADVISORY KEPT. ADDITIONALLY,
THIS SCENARIO WILL ENHANCE THE POTENTIAL FOR SEVERE WIND GUSTS, OVER
58 MPH, WITH THE THUNDERSTORMS THAT WILL PRECEDE THE FRONTAL PASSGE,
AS OUTLOOKED BY SPC.
REGARDING HOW LONG THE POSTFRONTAL WIND GUSTS CAN EXCEED 45 MPH, 0Z
NAM MODEL SHOWS 3H PRESSURE RISES OF 4-5 MB EARLY THIS EVENING ALONG
WITH 850 MB WINDS NEAR 45 KTS, SO ITS POSSIBLE THE WIND ADVISORY MAY
BE EXTENDED FOR A COUPLE HOURS MORE THIS EVENING.
AFTER THAT DRY CONDITIONS AND LESS WIND ON TAP FOR MONDAY.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LATEST NAM AND GFS MODEL RUNS SHOW A WARM FRONT DEVELOPING OVER THE
OHIO VALLEY MONDAY NIGHT AND THEN SPREADING OVERRUNNING-TYPE LIFT
ACROSS THE UPPER OHIO VALLEY TUESDAY. SO A CHANCE OF RAIN INTRODUCED
THEN.
LATEST GFS MODEL ALSO CONTINUES TO SHOW A CHANCE OF SHOWERS AND
POSSIBLY THUNDERSTORMS WEDNESDAY INTO THURSDAY WITH ANOTHER COLD
FRONTAL PASSAGE EMBEDDED IN A FAST ZONAL FLOW ALOFT. WITH THE FAST
FLOW ALOFT CONTINUING INTO THE WEEKEND, THERE CAN BE ANOTHER CHANCE
OF SHOWERS, MAINLY LATE SATURDAY INTO SUNDAY.
WITH THE ZONAL FLOW, THE TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMAL, AS INDICATED BY GFS MOS VALUES.
AVIATION...
WIND AGAIN WILL BE THE MAIN AVIATION CONCERN, WITH A THREAT OF
THUNDERSTORMS GIVING A POTENTIAL FOR SEVERE WIND GUSTS AND BRIEF IFR
CONDITIONS THIS AFTERNOON.
THE NAM MODEL CONTINUING TO SHOW FAST WINDS ALOFT, A SURFACE
INVERSION THIS MORNING WILL AGAIN PROVIDE ANOTHER EPISODE OF LOW
LEVEL WIND SHEAR UNTIL 15Z. THEN INCREASED SURFACE MIXING WILL CAUSE
SUFFICIENT DOWNWARD TRANSFER OF MOMENTUM TO HAVE WIND GUSTS GO OVER
35 KTS 15Z-22Z, PARTICULARLY DURING THE COLD FRONTAL PASSAGE TIME.
THUNDERSTORM-ASSOCIATED WIND GUSTS CAN GO OVER 40 KTS, WITH THE
POTENTIAL FOR GOING OVER 50 KTS AS OUTLOOKED BY SPC.
CLOUD CEILINGS WILL GENERALLY BE BKN030-040 AND VIS P6SM, EXCEPT IN
THUNDERSTORMS WHERE CONDITIONS CAN BRIEFLY LOWER TO VIS 2SM TSRA BR
OVC025CB.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 6 PM SUNDAY.
OH...WIND ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 6
PM SUNDAY.
PA...WIND ADVISORY FOR PAZ007>009-013>016-020>023-029>032 UNTIL 6
PM SUNDAY.
WV...WIND ADVISORY FOR WVZ001>004-012-021>023-041 UNTIL 6 PM SUNDAY.
&&Hazardous weather outlook, Nov 6, 4:16 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 416 AM EST SUN NOV 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-070930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 416 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE SAYS WIND GUSTS TODAY AND EARLY THIS EVENING CAN GO OVER 45 MPH DUE TO A FAST MOVING COLD FRONT MOVING THROUGH THE UPPER OHIO VALLEY TODAY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 58 MPH. THE MOST LIKELY TIME OF THESE THUNDERSTORMS WILL BE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL BE LATE THIS MORNING IN EASTERN OHIO...AND THEN THIS AFTERNOON ACROSS NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA...AND EXTREME WESTERN MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK MAY BE ACTIVATED TODAY. SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OVER 45 MPH AS WELL AS ANY WIND DAMAGE...INCLUDING DOWNED TREES LIMBS.
In the hours before
Local storm report, Nov 6, 12:39 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG MARTINS FERRY 40.10N 80.72W
11/06/2005 BELMONT OH COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN NEAR MARTINS FERRY.
TREES DOWN IN ST. CLAIRSVILLE.
&&
WRUMBURGLocal storm report, Nov 6, 12:42 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WINTERSVILLE 40.38N 80.71W
11/06/2005 JEFFERSON OH COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN. LARGE TREES DOWN. UNCONFIRMED
REPORT OF POWER COMPANY TOWER DOWN.
&&
WRUMBURGLocal storm report, Nov 6, 1:02 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL KNOX 41.23N 79.54W
11/06/2005 0.75 INCH CLARION PA COUNTY OFFICIAL
HAIL REPORTED IN CLARION COUNTY PENNSYLVANIA NEAR KNOXX.
&&
WRUMBURGLocal storm report, Nov 6, 1:08 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
108 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG WOODSFIELD 39.76N 81.12W
11/06/2005 MONROE OH COUNTY OFFICIAL
65 MPH WIND AT MONROE COUNTY AIRPORT.
&&
WRUMBURGLocal storm report, Nov 6, 1:23 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL PITTSBURGH 40.44N 79.98W
11/06/2005 0.25 INCH ALLEGHENY PA TRAINED SPOTTER
STRONG WIND AND HAIL REPORTED IN THE NORTH HILLS OF
PITTSBURGH.
&&
WRUMBURGLocal storm report, Nov 6, 1:30 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 10 N PITTSBURGH 40.58N 79.98W
11/06/2005 0.75 INCH ALLEGHENY PA TRAINED SPOTTER
HAIL, AND LARGE TREES DOWN IN NORTHERN ALLEGHENY COUNTY.
4 MILES EAST OF CRANBERRY.
&&
WRUMBURGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 11:52 AM EST | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 53 min |
| Nov 6, 12:17 PM EST | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Nov 6, 12:40 PM EST | Severe Thunderstorm Warning | PBZ | Venango | 28 min |
| Nov 6, 12:41 PM EST | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
| Nov 6, 12:47 PM EST | Severe Thunderstorm Warning | PBZ | Clarion | 58 min |
| Nov 6, 12:55 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny | 65 min |
| Nov 6, 12:58 PM EST | Severe Thunderstorm Warning | PBZ | Forest | 77 min |
| Nov 6, 1:11 PM EST | Severe Thunderstorm Warning | PBZ | Butler | 49 min |
| Nov 6, 1:26 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong | 64 min |
| Nov 6, 1:29 PM EST | Severe Thunderstorm Warning | PBZ | Greene | 61 min |
| Nov 6, 1:49 PM EST | Severe Thunderstorm Warning | PBZ | Jefferson | 71 min |
| Nov 6, 1:54 PM EST | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Nov 6, 2:08 PM EST | Severe Thunderstorm Warning | PBZ | Indiana | 82 min |
| Nov 6, 2:22 PM EST | Severe Thunderstorm Warning | PBZ | Fayette | 53 min |
| Nov 6, 10:57 AM EST | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Nov 6, 11:15 AM EST | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 60 min |
| Nov 6, 11:33 AM EST | Severe Thunderstorm Warning | PBZ | Columbiana | 57 min |
| Nov 6, 11:34 AM EST | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
| Nov 6, 11:40 AM EST | Severe Thunderstorm Warning | PBZ | Guernsey, Noble | 65 min |
| Nov 6, 11:45 AM EST | Severe Thunderstorm Warning | PBZ | Belmont | 60 min |
| Nov 6, 12:14 PM EST | Severe Thunderstorm Warning | PBZ | Monroe | 61 min |
| Nov 6, 12:24 PM EST | Severe Thunderstorm Warning | PBZ | Jefferson | 36 min |
| Nov 6, 12:24 PM EST | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 66 min |
| Nov 6, 12:50 PM EST | Severe Thunderstorm Warning | PBZ | Marshall | 55 min |
| Nov 6, 1:06 PM EST | Severe Thunderstorm Warning | PBZ | Wetzel | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.